Aa
A
A
A
Close
Brain Health Community
675 Members
Avatar universal

Brain fog Help

I would like to start by listing some stuff about me:

17 YO MALE
Generally healthy
On Metadate 30mg (an ADHD medication)

  I have been experiencing brain fog (or something very close) for the past 7 days. For the sake of simplicity, I'll just state the symptoms:

*Spaced out/ zoned out/ disconnected feeling constantly

*Feeling of being stuck on autopilot,despite being able to perform complex tasks like reading, video games, and puzzles

*Slight short term memory loss (I have to think hard to recall some things)

*Mental slowness or dullness

*Trouble keeping track of time (ie. was that 2 or 3 days ago? I'm not sure if I ate an hour or 2 ago...)

*I seem to get anxious at nightime

*I feel like I have almost, in a way, lost myself

While these seem to match most brain fog symptoms. However, many people say they experience things like vision fuzzing, light sensitivity, and tiredness. I am not (at the moment) experiencing these.
I have seen various causes, but I don't think many are causing this. I sleep well, I eat okay, I exercize some. I just got over the flu about 2 weeks ago, and I am okay now. I noticed at school, I am not focused and have to concentrate very hard to learn. The unfocused feeling is almost identical to when I forget to take my ADHD medications. I read that medications can cause brain fog too. Could my ADHD medications be starting to metabolize differently with puberty?
I really would like advice about this, as it doesn't seem to be clearing at all. I am scared that I will forget what "normal" feels like and have to live with this for a long time. I often cry at night, pleading for my old self back. Normally, I am funny and full of energy, but this whole ordeal has almost taken the old me away and replaced him with a different person. I am very scared about This interfering with school, family, social life, and overall enjoyment of life. Thank you for reading and I hope one of you has some help :)
1 Responses
Avatar universal
Maybe it's as simple as asking your doctor to adjust your ADHD prescription values. Getting older, getting bigger and your system adjusting to your current dosage could be the whole problem.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.